Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 11, 2005, 4:03 AM CDT for Beckham County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 4:03 AM CDT (09:03 UTC)
- Expired
- Jun 11, 2005, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 110905 FFWOUN OKC009-111200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 403 AM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... BECKHAM COUNTY IN WESTERN OKLAHOMA * UNTIL 700 AM CDT * AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE PAST TWO HOURS. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN DURING THE PAST TWO HOURS AND AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE CARTER...ELK CITY...ERICK AND SAYRE THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 3 AND 39. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3511 9997 3516 9940 3544 9941 3539 9997 $$ SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:55 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 11, 3:55 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORMAN OK 355 AM CDT SAT JUN 11 2005 .DISCUSSION... MCS AND ASSOCIATED OUTFLOW BOUNDARIES SETTING STAGE FOR NEAR-TERM HEAVY RAIN EVENT. LEAD BOUNDARY FROM NEAR TUL-OUN-LAW-LTS WILL BE REINFORCED BY SECONDARY BOUNDARY NOW STRETCHING FROM NCENTRAL INTO SW OK. 850 WINDS S 35-45 KT WITH SPEED CONVERGENCE OVER AREA. FAVORABLE WARM ADVECTION/ISENTROPIC LIFT WILL PERSIST INTO THE MORNING HOURS. LOCALIZED HEAVY RAINFALL PAST 2 DAYS IN PARTS OF CENTRAL OK POSES CONCERN...AS AREA OF FOCUS FOR HEAVY RAIN MAY SET UP IN OR NEAR THESE SAME AREAS LATER THIS MORNING. FLASH FLOOD WATCH IS REDRAWN TO REMOVE NW OK BUT TO ADD CENTRAL/WCENTRAL OK FOR CURRENT ACTIVITY. WILL EXTEND WATCH UNTIL NOON TO ALLOW MORE TIME FOR DAY SHIFT TO EVALUATE SITUATION...ALTHOUGH EXPECT OVERALL COVERAGE AND INTENSITY OF CONVECTION TO DECREASE ONCE THE LLJ BEGINS TO WEAKEN LATER THIS MORNING AND THE UPPER TROF MOVES NE. TODAY WAS TO BE A DAY OF RELATIVE QUIET...IN BETWEEN THE SHORTWAVE TROF NOW OVER THE AREA AND THE NEXT VIGOROUS TROF NOW DIVING INTO CA/NV. BUT WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING COMING INTO PLAY...AND UNCERTAINTIES ON WHERE THE FOCI WILL BE...NEED TO KEEP MENTION OF PRECIP ALL AREAS INTO THIS AFTERNOON. ANOTHER NOCTURNAL CONVECTIVE BURST IS LIKELY TONIGHT...WITH BEST CHANCES ACROSS W AND ESPECIALLY N OK BASED ON PROJECTED BOUNDARY LOCATIONS AND INITIAL EFFECTS OF THE APPROACHING WESTERN TROF. SUNDAY LOOKS DOWNRIGHT FRIGHTENING FROM A SYNOPTIC-SCALE PERSPECTIVE AS POTENT NEG-TILT TROF PUNCHES OUT INTO KS/OK AREA. BUT THE DEVIL AGAIN IS IN THE DETAILS...AND THERE ARE A FEW FLIES IN THE OINTMENT THAT MAY SPARE THE S PLAINS FROM A MAJOR SEVERE WX OUTBREAK. ONE FLY IS THE REMNANTS OF ARLENE...NOW PROGGED BY THE ETA TO MOVE INTO THE LOWER/MID MS VALLEY DURING THE DAY. LOW-LEVEL FLOW AROUND THE REMNANT LOW WILL HAVE LITTLE EFFECT ON THE ABUNDANT LOW-LEVEL MOISTURE NOW OVER THE AREA. BUT BACKING/ WEAKENING OF THE FLOW MAY CUT DOWN ON LOW-LEVEL SHEAR... AND PERIPHERAL SUBSIDENCE MAY OPPOSE LARGE-SCALE LIFTING AHEAD OF THE UPPER TROF. NOSE OF IMPRESSIVE 110-KT JET AT 250 MB WILL POKE OUT INTO W TX LATE IN THE DAY...WITH UPPER-LEVEL W WINDS INCREASING TO 50-60KT OVER LUBBOCK AREA BY 00Z. THIS WOULD FAVOR A DRYLINE BULGE TOWARD NW/NCENTRAL TX AND SW OK. LINGERING EFFECTS OF OVERNIGHT AND MORNING CONVECTION WILL BE THE WILD CARDS. IF UNMOLESTED LOW- LEVEL AIR CAN SURVIVE OVER THE AREA...EXPECT MUCAPES OF 3000-4000 J/KG AND ADEQUATE SHEAR FOR TORNADIC SUPERCELLS. IF NOT... WIDESPREAD ELEVATED CONVECTION MAY PREVAIL. SITUATION WILL NEED TO BE WATCHED CLOSELY. GRADUAL DECREASE IN POPS THRU EARLY NEXT WEEK AS UPPER TROF PROGRESSES E OF AREA AND COLD FRONT USHERS IN DRIER LL AIR. HAVE DROPPED TEMPS A BIT FOR WED AND BEYOND...ESPECIALLY MINS. LOW LEVEL PATTERN INDICATES SOME RISK OF NOCTURNAL NW-FLOW CONVECTION IN THE WED-FRI TIME FRAME...PER GFS QPF...BUT PROXIMITY OF UPPER RIDGE NEAR 105W SUPPORTS KEEPING POPS BELOW 20PCT THRESHOLD FOR NOW. MAY HAVE TO RETHINK THIS IF LATER RUNS CONTINUE TO GENERATE SWATHS OF PRECIP FROM CO SE-WARD. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 90 70 88 70 / 60 40 40 40 HOBART OK 91 69 90 69 / 50 40 40 40 WICHITA FALLS TX 93 72 94 71 / 40 30 30 30 GAGE OK 87 64 87 64 / 40 50 50 40 PONCA CITY OK 86 70 86 67 / 60 60 60 60 DURANT OK 91 72 92 73 / 30 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL NOON SATURDAY FOR OKZ006-OKZ007- OKZ008- OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018- OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026- OKZ034- OKZ035. TX...NONE. && CORRECTED TYPO BOTTOM OF LAST PARAGRAPH 24
Hazardous weather outlook, Jun 10, 8:10 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT FRI JUN 10 2005
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN...
WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK IS NORTHWEST OF A LINE FROM ATOKA TO DURANT.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING
THROUGH THE OVERNIGHT HOURS.
EXPECTED WEATHER AND IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 70 MPH. HEAVY
RAINS COULD ALSO CAUSE FLASH FLOODING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS TONIGHT. PREPARATIONS FOR FLASH FLOOD
MITIGATION SHOULD BE MADE IN NORTHERN AND CENTRAL OKLAHOMA FOR THE
OVERNIGHT.
DISCUSSION...
A SHORTWAVE WILL LIFT NORTHEAST ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES INTO THE CENTRAL PLAINS TONIGHT. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AHEAD OF THIS DISTURBANCE ACROSS PORTIONS OF
OKLAHOMA THROUGH THE OVERNIGHT HOURS. SEVERAL OUTFLOW BOUNDARIES
FROM THE THUNDERSTORMS EARLIER TODAY REMAIN ACROSS THE AREA. THESE
BOUNDARIES COULD ALSO BECOME A FOCUS TONIGHT FOR FURTHER
THUNDERSTORM DEVELOPMENT AS THE LOW LEVEL JET STRENGTHENS ACROSS
TEXAS AND SOUTHERN OKLAHOMA. THE SEVERE POTENTIAL HAS DECREASED
ACROSS THE AREA FOR TONIGHT. HOWEVER...A FEW EMBEDDED THUNDERSTORMS
COULD BECOME SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN
CONCERN. THE BEST AREA FOR SEVERE STORMS WILL BE ACROSS THE NORTHERN
THIRD OF OKLAHOMA...NEAR THE SHORTWAVE.
HEAVY RAINS WILL INCREASINGLY BECOME A CONCERN ACROSS PORTIONS OF
NORTHERN AND CENTRAL OKLAHOMA AS THE NIGHT PROGRESSES. THUNDERSTORMS
WILL CONTINUE TO PRODUCE HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF
TIME. IN ADDITION...THESE STORMS ARE EXPECTED TO MOVE OVER AREAS
THAT HAVE ALREADY RECEIVED LARGE RAINFALL AMOUNTS...NEAR 5 INCHES
IN SOME LOCATIONS... EARLIER TODAY. ADDITIONAL HEAVY RAINS TONIGHT
COULD LEAD TO MORE FLASH FLOODING AND AN INCREASE IN RIVER LEVELS
ACROSS NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE EACH DAY THROUGH
MONDAY. A LARGE-SCALE TROUGH OVER THE WESTERN UNITED STATES
WILL RESULT IN RICH LOW LEVEL MOISTURE AND STRONG INSTABILITY
REMAINING IN PLACE ACROSS THE SOUTHERN PLAINS...AND DEEP LAYER SHEAR
PROFILES WILL CONTINUE TO BE FAVORABLE. THE GREATER CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE WESTERN HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS LATE IN THE AFTERNOONS AND EVENINGS...ESPECIALLY
SUNDAY...BUT COMPLEXES OF STORMS MAY MOVE EAST INTO CENTRAL OKLAHOMA
DURING THE EARLY MORNINGS.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL AND THE RISK FOR FLOODING WILL INCREASE WITH ANY
NIGHT TIME COMPLEXES OF STORMS ANYWHERE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JUNE 11.
MAXWELL/RUFFIn the hours before
Special weather statement, Jun 10, 10:31 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1031 PM CDT FRI JUN 10 2005 OKZ011-015>017-110345- BLAINE OK-CUSTER OK-DEWEY OK-MAJOR OK- 1031 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY AND MAJOR COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES SOUTHWEST OF ORIENTA TO 5 MILES NORTHWEST OF ARAPAHO AT 1031 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, Jun 10, 10:58 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1058 PM CDT FRI JUN 10 2005 OKZ007-012-110415- GARFIELD OK-GRANT OK- 1058 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF MANCHESTER TO 9 MILES WEST OF CARRIER AT 1058 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. WR
Special weather statement, Jun 10, 11:36 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1136 PM CDT FRI JUN 10 2005 OKZ012-018-019-110445- GARFIELD OK-KINGFISHER OK-LOGAN OK- 1136 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER AND LOGAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF LOVELL AT 1136 PM CDT...MOVING NORTHEAST AT 45 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. IF THE STORM CONTINUES TO INTENSIFY... HAIL UP TO QUARTER-SIZE IS POSSIBLE. PEOPLE IN GARFIELD...KINGFISHER AND LOGAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Jun 11, 1:00 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 100 AM CDT SAT JUN 11 2005 OKZ019-110615- LOGAN OK- 100 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF NAVINA AT 100 AM CDT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO A HALF INCH IN DIAMETER IS LIKELY WITH THIS STORM. PEOPLE IN LOGAN COUNTY...INCLUDING THE CITY OF GUTHRIE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
Special weather statement, Jun 11, 2:14 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT JUN 11 2005 OKZ014-021-110730- BECKHAM OK-ROGER MILLS OK- 214 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF TEXOLA AT 214 AM CDT...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE OVER ROGER MILLS COUNTY... MAINLY SOUTH OF REYDON AND CHEYENNE. HALF-INCH DIAMETER HAIL IS POSSIBLE WITH THESE STORMS. CMS
Special weather statement, Jun 11, 3:17 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 317 AM CDT SAT JUN 11 2005 OKZ006-007-011-012-015>017-021-022-110845- ALFALFA OK-BECKHAM OK-BLAINE OK-CUSTER OK-DEWEY OK-GARFIELD OK- GRANT OK-MAJOR OK-WASHITA OK- 317 AM CDT SAT JUN 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BECKHAM... BLAINE...CUSTER...DEWEY...GARFIELD...GRANT...MAJOR AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF WAKITA TO 16 MILES SOUTHWEST OF CARTER AT 317 AM CDT...MOVING EAST AND NORTHEAST AT 35 MPH. THIS LINE OF STORMS WILL PRODUCE WINDS TO 45 MPH...VERY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:22 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 10, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 29 min |
| Jun 11, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 19 min |
| Jun 11, 5:31 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.